• In a 54-year-old woman with hyperthyroidism, episodic sinus node dysfunction (SND) recurred in a cyclic fashion. The SND occurred suddenly during normal sinus rhythm and progressed to marked sinus bradycardia; occasionally, sinus arrest developed with or without ventricular escape beats. A 1-mg dose of intravenous atropine sulfate suppressed the occurrence transiently. After a 200-mg dose of propylthiouracil and a 20-mg dose of prednisolone every six hours, the SND was completely abolished within 21 hours. It is probable that, together with a pathologic process induced by hyperthyroidism, the autonomic nervous system participated in our patient's episodic SND.
(Arch Intern Med 1985;145:2126-2127)
Nakagawa S, Higa A, Kondoh H, Koiwaya Y, Tanaka K. Cyclic Sinus Node Dysfunction in a Patient With Hyperthyroidism. Arch Intern Med. 1985;145(11):2126–2127. doi:10.1001/archinte.1985.00360110202043
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: